Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#235570] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Shing, M-T, Oriented aligned rectangle packing problem, European Journal of Operational Research, vol. 62 no. 2 (1992), pp. 210-220, ISSN 0377-2217
    (last updated on 2018/10/17)

    Given a collection R of n (= M × N) rectangles, we wish to pack it into M rows and N columns as the elements of an M × N matrix. The height of a row is defined to be the height of the tallest rectangle in that row, and the width of a column is defined to be the width of the widest rectangle in that column. The cost of a packing is the sum of the heights of the M rows plus the sum of the widths of the N columns. The oriented aligned rectangle packing problem is to find a packing with the minimum cost. In this paper we present an O(n) time algorithm and an O(n2) time algorithm for two non-trivial special cases. We also show how to extend the algorithms to handle other cost functions. © 1992.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320